Abstract

Vector wave solutions are derived for the electromagnetic modes of a sphere having radial variations of the refractive index and gain. For some inhomogeneity models, confined-mode solutions exist. The results are applicable to the refracting atmospheres of stars and planets.

© 1975 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Electromagnetic modes of an inhomogeneous sphere

Lee W. Casperson
Appl. Opt. 20(15) 2738-2741 (1981)

Ray interpretation of multipole fields in spherical dielectric cavities

Günther Roll, Thomas Kaiser, Stefan Lange, and Gustav Schweiger
J. Opt. Soc. Am. A 15(11) 2879-2891 (1998)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (51)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription